Friday, June 2, 2017

Older Sibling Calls 911 After 1-Year-Old Overdoses on Opioids in Akron

Posted By on Fri, Jun 2, 2017 at 12:49 PM

ohioepidemic.jpg
Police discovered an Akron 1-year-old overdosed on opioids Thursday evening after an older sibling called 911 and told the dispatcher "the baby was not breathing," News 5 Cleveland reports.

The infant was administered a dose of Narcan upon arrival but it was ineffective. The baby was then quickly rushed to Akron Children's Hospital, where a second dose of the life-saving drug did work.

Earlier this week Ohio was named the best state at monitoring prescription drugs, even while overdoses are at an all-time high. In fact, overdose deaths continue to climb, with 60 overdosed related deaths in February earlier this year, the most to happen in a single month in Ohio.

There were 13 people in Cuyahoga County died over Memorial Day weekend due to overdoses alone.



Yesterday police responded to an incident where a Yorkshire terrier overdosed. The dog made a full recovery and police returned to the owner's premise where they confiscated "an extensive marijuana grow operation."

According to police, the 1-year-old's mother was at the home when they arrived but has now gone missing. Police suspect the infant obtained the drugs from around the house.

Tags: , ,

Speaking of Akron. Death, Opiods

Comments

Subscribe to this thread:

Add a comment

Newsletters

Never miss a beat

Sign Up Now

Subscribe now to get the latest news delivered right to your inbox.

Calendar

© 2018 Cleveland Scene: 737 Bolivar Rd., Suite 4100, Cleveland, OH 44115, (216) 241-7550
Logos and trademarks on this site are property of their respective owners.


Website powered by Foundation